Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 22, NWS Amarillo, TX

April 9, 200917 counties in Texas; Cimarron County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Apr 9, 2009, 3:43 AM CDT for 17 counties in Texas; Cimarron County, Oklahoma. It took effect at Apr 9, 2009, 4:00 AM CDT. It was in force for 15 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 9, 2009, 3:43 AM CDT (08:43 UTC)
In effect from
Apr 9, 2009, 4:00 AM CDT
Expired
Apr 9, 2009, 7:21 PM CDT
In force
15 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 41 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 12:40 PM CDTNON-TSTM WND GST 595 Ene Hereford, TX
Apr 9, 12:41 PM CDTNON-TSTM WND GST 596 Ene Amarillo, TX
Apr 9, 12:42 PM CDTNON-TSTM WND GST 622 N Borger, TX
Apr 9, 12:50 PM CDTNON-TSTM WND GST 602 E Pampa, TX
Apr 9, 1:03 PM CDTNON-TSTM WND GST 636 Ene Amarillo, TXA 25 SQUARE FOOT SECTION OF THE ROOF WAS BLOWN OFF THE NEARBY FAA BUILDING.
Apr 9, 1:09 PM CDTNON-TSTM WND GST 6226 Nw Miami, TX
Apr 9, 1:14 PM CDTNON-TSTM WND DMG1 W Amarillo, TXLOST POWER...FENCES DOWN
Apr 9, 1:16 PM CDTNON-TSTM WND DMGAlanreed, TXTRAINED SPOTTER AT THE REST STOP ON INTERSTATE 40 AT ALANREED REPORTED SIXTY TWO TO SIXTY FIVE MPH WINDS ALONG WITH ONE QUARTER MILE VISIBILITY IN BLOWING DUST AND SMALL TREES BENDING COMPLETELY OVER.
Apr 9, 1:20 PM CDTNON-TSTM WND GST 671 E Mclean, TX
Apr 9, 2:05 PM CDTNON-TSTM WND GST 622 Sw Canadian, TX
Apr 9, 2:50 PM CDTNON-TSTM WND GST 602 Wsw Clarendon, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2009-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2009-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5609 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KAMA 090843
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
343 AM CDT THU APR 9 2009

TXZ011>020-092100-
/O.UPG.KAMA.FW.A.0022.090409T1500Z-090410T0200Z/
/O.NEW.KAMA.FW.W.0022.090409T0900Z-090410T0200Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
343 AM CDT THU APR 9 2009

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR ALL BUT
THE NORTHEAST TEXAS AND CENTRAL TO EASTERN OKLAHOMA PANHANDLES FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED ACROSS MOST OF THE
TEXAS AND WESTERN OKLAHOMA PANHANDLES TODAY. WIND SPEEDS OF 30 TO 40
MPH...WITH GUSTS AROUND 60 MPH...WILL BE POSSIBLE THROUGH THE
AFTERNOON FOR MOST OF THE TEXAS AND THE WESTERN OKLAHOMA PANHANDLES.
DRY AND WARM AIR IN PLACE TODAY WILL ALLOW MINIMUM RELATIVE
HUMIDITIES VALUES TO FALL INTO THE 10 TO 15 PERCENT RANGE. WEAKER
NORTHERLY WINDS IN THE 20 TO 30 MPH RANGE WILL OCCUR ACROSS THE
NORTHEAST TEXAS AND THE CENTRAL TO EASTERN OKLAHOMA
PANHANDLES...ALONG WITH RELATIVE HUMIDITY VALUES ABOVE 20 PERCENT.
THUS...RED FLAG WARNING CONDITIONS ARE NOT EXPECTED FOR THE NORTHEAST
TEXAS AND THE CENTRAL TO EASTERN OKLAHOMA PANHANDLES AT THIS TIME.

A COLD FRONT WILL THEN MOVE INTO THE PANHANDLES THIS AFTERNOON AND EVENING
PROVIDING AN INCREASE IN RELATIVE HUMIDITY VALUES...AND A WIND SHIFT
TO THE NORTH. THIS WIND SHIFT WILL BE OF CONCERN TO FIRE CREWS ON
ANY ONGOING WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...RELATIVE HUMIDITY
OF 15 PERCENT OR LOWER...AND HIGH FIRE DANGER WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS.

YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS
IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND
BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS.

&&

$$

OKZ001-TXZ001-002-006>010-092100-
/O.NEW.KAMA.FW.W.0022.090409T0900Z-090410T0200Z/
CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
343 AM CDT THU APR 9 2009

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR ALL BUT
THE NORTHEAST TEXAS AND CENTRAL TO EASTERN OKLAHOMA PANHANDLES FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. 

VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED ACROSS MOST OF THE
TEXAS AND WESTERN OKLAHOMA PANHANDLES TODAY. WIND SPEEDS OF 30 TO 40
MPH...WITH GUSTS AROUND 60 MPH...WILL BE POSSIBLE THROUGH THE
AFTERNOON FOR MOST OF THE TEXAS AND THE WESTERN OKLAHOMA PANHANDLES.
DRY AND WARM AIR IN PLACE TODAY WILL ALLOW MINIMUM RELATIVE
HUMIDITIES VALUES TO FALL INTO THE 10 TO 15 PERCENT RANGE. WEAKER
NORTHERLY WINDS IN THE 20 TO 30 MPH RANGE WILL OCCUR ACROSS THE
NORTHEAST TEXAS AND THE CENTRAL TO EASTERN OKLAHOMA
PANHANDLES...ALONG WITH RELATIVE HUMIDITY VALUES ABOVE 20 PERCENT.
THUS...RED FLAG WARNING CONDITIONS ARE NOT EXPECTED FOR THE NORTHEAST
TEXAS AND THE CENTRAL TO EASTERN OKLAHOMA PANHANDLES AT THIS TIME.

A COLD FRONT WILL THEN MOVE INTO THE PANHANDLES THIS AFTERNOON AND EVENING
PROVIDING AN INCREASE IN RELATIVE HUMIDITY VALUES...AND A WIND SHIFT
TO THE NORTH. THIS WIND SHIFT WILL BE OF CONCERN TO FIRE CREWS ON
ANY ONGOING WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...RELATIVE HUMIDITY
OF 15 PERCENT OR LOWER...AND HIGH FIRE DANGER WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS.

YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS
IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND
BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS.

&&

$$

JJB
3 follow-up statements
000 
WWUS84 KAMA 091216
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
716 AM CDT THU APR 9 2009

OKZ001-TXZ001-002-006>020-092100-
/O.CON.KAMA.FW.W.0022.000000T0000Z-090410T0200Z/
CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
716 AM CDT THU APR 9 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING FOR ALL BUT THE NORTHEAST TEXAS AND CENTRAL TO EASTERN 
OKLAHOMA PANHANDLES FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
VALUES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING 
FOR ALL BUT THE NORTHEAST TEXAS AND CENTRAL TO EASTERN OKLAHOMA
PANHANDLES FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES.

VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED ACROSS MOST OF
THE TEXAS AND WESTERN OKLAHOMA PANHANDLES TODAY. WIND SPEEDS OF
30 TO 40 MPH...WITH GUSTS AROUND 60 MPH...WILL BE POSSIBLE
THROUGH THE AFTERNOON FOR MOST OF THE TEXAS AND THE WESTERN
OKLAHOMA PANHANDLES. DRY AND WARM AIR IN PLACE TODAY WILL ALLOW
MINIMUM RELATIVE HUMIDITIES VALUES TO FALL INTO THE 10 TO
15 PERCENT RANGE. WEAKER NORTHERLY WINDS IN THE 20 TO 30 MPH
RANGE WILL OCCUR ACROSS THE NORTHEAST TEXAS AND THE CENTRAL TO
EASTERN OKLAHOMA PANHANDLES...ALONG WITH RELATIVE HUMIDITY VALUES
ABOVE 20 PERCENT. THUS...RED FLAG WARNING CONDITIONS ARE NOT
EXPECTED FOR THE NORTHEAST TEXAS AND THE CENTRAL TO EASTERN
OKLAHOMA PANHANDLES AT THIS TIME.

A COLD FRONT WILL THEN MOVE INTO THE PANHANDLES THIS AFTERNOON
AND EVENING PROVIDING AN INCREASE IN RELATIVE HUMIDITY VALUES...
AND A WIND SHIFT TO THE NORTH. THIS WIND SHIFT WILL BE OF CONCERN
TO FIRE CREWS ON ANY ONGOING WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...RELATIVE HUMIDITY
OF 15 PERCENT OR LOWER...AND HIGH FIRE DANGER WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS.

YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS
IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...
AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS.

&&

$$

JJB
000 
WWUS84 KAMA 092050
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
350 PM CDT THU APR 9 2009

OKZ001-TXZ001-002-006>020-100200-
/O.CON.KAMA.FW.W.0022.000000T0000Z-090410T0200Z/
CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
350 PM CDT THU APR 9 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING DUE FOR THE WESTERN OKLAHOMA PANHANDLE AND ALSO THE WESTERN
CENTRAL AND SOUTHERN TEXAS PANHANDLE DUE TO VERY STRONG WINDS...LOW
AFTERNOON RELATIVE HUMIDITIES...AND VERY HIGH TO EXTREME FIRE
DANGER...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO CONTINUE ACROSS
MOST OF THE TEXAS AND WESTERN OKLAHOMA PANHANDLES TODAY. WIND SPEEDS
OF 30 TO 40 MPH...WITH GUSTS AROUND 60 MPH...WILL BE POSSIBLE THROUGH
THE EARLY EVENING HOURS FOR MOST OF THE TEXAS AND THE WESTERN
OKLAHOMA PANHANDLES. DRY AND WARM AIR IN PLACE TODAY WILL ALLOW
MINIMUM RELATIVE HUMIDITIES VALUES TO FALL INTO THE 10 TO 15 PERCENT
RANGE. WEAKER NORTHERLY WINDS IN THE 20 TO 30 MPH RANGE WILL OCCUR
ACROSS THE NORTHEAST TEXAS AND THE CENTRAL TO EASTERN OKLAHOMA
PANHANDLES...ALONG WITH RELATIVE HUMIDITY VALUES ABOVE 20 PERCENT.
THUS...RED FLAG WARNING CONDITIONS ARE NOT EXPECTED FOR THE NORTHEAST
TEXAS AND THE CENTRAL TO EASTERN OKLAHOMA PANHANDLES AT THIS TIME.

A COLD FRONT WILL CONTINUE TO PUSH SOUTH ACROSS THE OKLAHOMA
PANHANDLE...AND THE NORTHERN AND CENTRAL TEXAS PANHANDLE LATE THIS
AFTERNOON. BY EARLY THIS EVENING...THE COLD FRONT IS EXPECTED TO PUSH
OUT OF THE SOUTHERN TEXAS PANHANDLE. THE WIND SHIFT TO THE NORTH
FOLLOWING THE PASSAGE OF THE COLD FRONT MAY BE DANGEROUS FOR ANY
ONGOING WILDFIRES AT THAT TIME. THE PASSAGE OF THE COLD FRONT WILL
HELP TO ALLEVIATE THE FIRE DANGER SITUATION BY PROVIDING AN INCREASE
IN RELATIVE HUMIDITY VALUES...AND A ALSO A GRADUAL DECREASE IN THE
WIND SPEEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...RELATIVE HUMIDITY
OF 15 PERCENT OR LOWER...AND HIGH FIRE DANGER OR GREATER WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

&&

$$

SCHNEIDER
000 
WWUS84 KAMA 100021
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
721 PM CDT THU APR 9 2009

OKZ001-TXZ001-002-006>020-100130-
/O.CAN.KAMA.FW.W.0022.000000T0000Z-090410T0200Z/
CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
721 PM CDT THU APR 9 2009

...RED FLAG WARNING IS CANCELLED FOR THE WESTERN OKLAHOMA PANHANDLE
AS WELL AS FOR THE WESTERN AND SOUTHERN TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED
FLAG WARNING ISSUED EARLIER FOR THE WESTERN OKLAHOMA PANHANDLE AS
WELL AS FOR THE WESTERN AND SOUTHERN TEXAS PANHANDLE. 

RELATIVE HUMIDITIES HAVE INCREASED TO ABOVE 15 PERCENT...AND ARE
EXPECTED TO CONTINUE RISING TONIGHT.

$$

ANDRADE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 9, 3:36 AM CDT, 7 minutes earlier.

Area forecast discussion, Apr 9, 3:36 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
336 AM CDT THU APR 9 2009

.DISCUSSION...
SURFACE LOW PRESSURE SYSTEM OVER SOUTHEAST COLORADO NEAR LHX
WILL CONTINUE TO INTENSIFY AS IT MOVES EAST SOUTHEAST ACROSS THE
OKLAHOMA PANHANDLE AND NORTHEAST TEXAS PANHANDLE TODAY. THE PRESSURE
GRADIENT WILL INCREASE...ESPECIALLY ACROSS THE SOUTHERN TEXAS
PANHANDLE WHERE A HIGH WIND WARNING IS IN EFFECT. UPPER LEVEL TROUGH
EXTENDING SOUTHWARD INTO NEW MEXICO FROM A LOW OVER SOUTHERN WYOMING
WILL SWING ACROSS THE PANHANDLES THIS AFTERNOON. CLOUDS SHOULD ALSO
DECREASE THIS MORNING. STRONG WINDS JUST OFF THE SURFACE AS PER THE
TCUN5 PROFILER SHOULD BE MIXED DOWN GIVEN THE SUNSHINE TODAY AND THE
DOWNWARD MOTION IN ASSOCIATION WITH THE UPPER TROUGH AS IT
SWINGS THROUGH.  A STRONG COLD FRONT WILL ALSO PUSH THROUGH THE
PANHANDLES LATER THIS AFTERNOON AND GUSTY WINDS MAY ALSO BE FOUND
WITH ITS PASSAGE AS WELL. IF THAT WASN/T ENOUGH...DRY AIR WILL
SPREAD ACROSS MUCH OF THE PANHANDLES TO THE WEST AND SOUTH OF
THE SURFACE LOW TRACK AS A DEVELOPING DRYLINE RACES ACROSS THE
REGION. THEREFORE...FIRE WEATHER CONDITIONS WILL BE CRITICAL FOR
MUCH OF THE AREA AS WELL. BLOWING DUST WILL ONCE AGAIN BE AN
ISSUE IN SOME SPOTS...SO WILL MENTION THIS IN THE FORECAST. SOME RAIN
SHOWERS WILL ALSO BE POSSIBLE IN THE NORTH AS THE UPPER LEVEL TROUGH
MOVES THROUGH AND THIS INTERACTS WITHE THE LIFT AND MOISTURE THAT THE
COLD FRONT WILL BRING.

COLD FRONT WILL BE THROUGH THE PANHANDLES BY EARLY EVENING AND
WINDS SHOULD DECREASE AS SURFACE HIGH PRESSURE BUILDS IN.

OUR EYES THEN TURN TOWARD THE UPPER LEVEL STORM SYSTEM THAT WILL
APPROACH THE PANHANDLES FROM THE SOUTHWEST FOR THE WEEKEND.
MODELS ARE NOT IN COMPLETE AGREEMENT ON THE TIMING OF THIS NEXT
SYSTEM.  BUT IF YOU TAKE AN AVERAGE...IT LOOKS LIKE THE BEST
CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE PANHANDLES WILL BE
FROM SATURDAY AFTERNOON THROUGH EARLY EASTER MORNING. AGAIN...
SOME OF THESE STORMS MAY BE SEVERE THIS WEEKEND GIVEN THE
MOISTURE RETURN AND THE STRONG DYNAMICS FROM THE UPPER LOW.

THE PANHANDLES THEN DRY OUT THROUGH THE BEGINNING OF NEXT WEEK.
THERE COULD BE ANOTHER STORM SYSTEM APPROACHING THE AREA BY EARLY
WEDNESDAY...BUT THE CURRENT MODEL RUNS DO NOT AGREE ON THE TRACK
OF THIS SYSTEM...SO WILL KEEP THE FORECAST DRY FOR NOW WITH THE
UNCERTAINTY THAT EXISTS.

&&

.FIRE WEATHER...
STRONG DOWNSLOPING WINDS WILL BE THE STORY FOR MUCH OF THE
PANHANDLES TODAY. THESE STRONG WINDS WILL BRING DRY AIR WITH
THEM AND THIS WILL RESULT IN A CRITICAL FIRE WEATHER SITUATION.
COLD FRONT MOVES THROUGH THE PANHANDLES BY EVENING...SO
RELATIVE HUMIDITIES SHOULD RECOVER. RAIN IS THEN EXPECTED OVER
THE EASTER WEEKEND...SO FIRE WEATHER CONCERNS SHOULD BE LOWER.

THANKS FOR THE COORDINATION ABQ.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                72  36  57  38  55 /  10   5   0  10  30
BEAVER OK                  68  33  55  37  58 /  30   5   0   5  30
BOISE CITY OK              68  33  57  35  54 /  20   5   0  10  30
BORGER TX                  72  39  59  39  57 /  10   5   0  10  30
BOYS RANCH TX              72  38  60  40  58 /  10   5   0  10  30
CANYON TX                  72  36  58  40  57 /   5   5   0  10  30
CLARENDON TX               75  40  59  39  58 /  10   5   0  10  40
DALHART TX                 69  35  56  36  55 /  10   5   0  10  30
GUYMON OK                  67  34  60  39  59 /  20   5   0  10  30
HEREFORD TX                74  34  60  40  56 /   5   5   0  10  30
LIPSCOMB TX                73  35  57  38  60 /  20   5   0   5  40
PAMPA TX                   72  37  57  37  56 /  10   5   0  10  30
SHAMROCK TX                77  41  61  39  63 /  10   5   0   5  40
WELLINGTON TX              80  42  63  39  62 /  10   5   0  10  40

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...
     DONLEY...GRAY...OLDHAM...POTTER...RANDALL...WHEELER.

     RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HARTLEY...HEMPHILL...HUTCHINSON...
     MOORE...OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...
     WHEELER.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: DALLAM...HARTLEY...HEMPHILL...HUTCHINSON...MOORE...
     ROBERTS...SHERMAN.

OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON.

&&

14/15
Hazardous weather outlook, Apr 8, 9:30 PM CDT, 6 hours 13 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
930 PM CDT WED APR 8 2009

OKZ001>003-TXZ001>020-091100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
930 PM CDT WED APR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

A TIGHT PRESSURE GRADIENT BEHIND A SURFACE TROUGH OF LOW PRESSURE
WHICH WILL MOVE ACROSS THE SOUTHERN TEXAS PANHANDLE THURSDAY WILL
RESULT IN STRONG WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AS HIGH AS
60 MPH. AS A RESULT...A HIGH WIND WATCH HAS BEEN ISSUED FOR THE
SOUTHERN TEXAS PANHANDLE FROM THURSDAY MORNING THROUGH EARLY THURSDAY
EVENING.

THE COMBINATION OF STRONG WEST TO NORTHWEST WINDS OF 30 TO 40 MPH
WITH HIGHER GUSTS...AND FORECAST MINIMUM RELATIVE HUMIDITIES BELOW
15 PERCENT MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
SOUTHERN TEXAS PANHANDLE ON THURSDAY. AS A RESULT...A FIRE WEATHER
WATCH IS IN EFFECT FOR THIS AREA FROM THURSDAY MORNING THROUGH EARLY
THURSDAY EVENING. ELSEWHERE...ELEVATED FIRE WEATHER CONDITIONS WILL
BE POSSIBLE ON THURSDAY.

IN ADDITION...THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS
SATURDAY THROUGH SUNDAY NIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS
THE AREA. A FEW STORMS THAT FORM MAY APPROACH SEVERE LEVELS...WITH
MARGINALLY SEVERE HAIL AND STRONG GUSTY WINDS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANDRADE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 4:16 AM CDTHigh Wind WarningAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 4 more15 hr
Apr 9, 4:16 AM CDTWind AdvisoryAMADallam, Hartley, Hemphill, Hutchinson, Moore, Roberts and 1 more15 hr

Nearby

Red Flag Warnings in Texas, 2009Red Flag Warnings in Oklahoma, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.